Help understanding blood results please

Hello,

Blood results are being questioned by my go. I have been taking Thyroid S for nearly two years, before that was on normal levothyroxine for nearly 20 years after iodine treatment for Graves. Never felt right in all that time and was having a lot of joint pain so I thought I would give the natural a try. I felt better though have long term depressive illness so it is always a struggle. My bloods came back today as TSH 0.01, t3 9.1, t4 14.4. I have to see doc next week but could do with some insight as to what this might mean before I go in. I'm wondering if the bottle of pills I have is just getting to the end of it's shelf life having been opened a number of times. Also I have had pulsatilla tinnitus for 3 years and now I'm starting to worry I've a pituitary problem? Any advice? Thanks x

15 Replies

oldestnewest
  • Hi - what are the ranges for your results (the numbers after eg FT3 9.1 4.6-8.1)? Though 9.1 for t3 - should that be free t3? - looks very high compared to any range I have ever seen quoted.

  • Hi I have commented below. Not used this before😀

  • Hi, yes it is free t3, I am sorry, I don't know what the ranges are, I just got the results by phone from a nurse and she didn't seem that knowledgeable.

  • You really need to find out the range, as your number looks suspiciously high to me and could be causing you similar symptoms to being under-medicated. However being over-medicated is dangerous as it can cause muscle loss among other issues- and remember your heart is a muscle. It could definitely be causing your pulsatile tinnitus. Could you talk to the nurse again and ask her to look up the range? Or if she is at your GPs then ask the receptionist. Ranges differ from lab to lab due to different machines, calibration, etc, so without these the number can't really be interpreted.

    When I went over due to a better nutrient levels combined with (I have just found out) a Hashi's flare, I had similar symptoms to being under including fatigue and joint/muscle pains and as yet I am still trying to learn how to interpret my own reactions. It can be very confusing trying to tell the difference!

    Gillian

  • I am feeling as if I am both under medicated and overmedicated at the same time. I am menopausal as well so that makes me feel all sorts of similar symptoms. I've never had any support with this, my original endocrinologist when I had the Graves was utterly horrible and I don't even know if I actually had an anti body test. He actually called me a stupid woman when I asked him a question. I was undertreated throughout my pregnancy was almost had a fatal outcome and after managing to get a level of levothyroxine of between 100 and 125 mcgs which I kind of twiddled myself because neither dose was satisfactory I changed to the NDT. IVe actually been avoiding the doctors and blood tests for ages because I am so sick of it all.

  • It can be very difficult to handle and many doctors - even endos - are seriously lacking when it comes to thyroid, so for many people the only way out of it is to become an educated patient and take control for yourself. I presume you are up for this since you are here asking for help, but we can't really provide accurate help without that range. So why not take another step in getting yourself well again - yes you really can feel much better - and ask for that range.

    If you struggle to get tests from your GP, there are comprehensive private tests available - see Blue Horizon or Medichecks - that will give you these plus anti-bodies and the important nutrients vit D, vit b12, folate and ferritn. These would give you all the basic personal numbers you need to start your trip back to health.

    Gillian

  • Hi yes, I try, but it makes my head spin when I start reading about it all. I take b12, d3 and k2 as well as magnesium combo. My psychiatrist was insisting I shouldn't be taking any b12 as when he was at med school... (which was years ago..). I got a bit annoyed which is a dangerous thing to do as if you don't agree with them they have the power to lock you up.. I will ring my surgery and post what they say. Thank you for your help x

  • Julie8363,

    Did you take NDT before your blood test?

  • hi, no I purposely didn't take any in the morning. I take it twice a day split in two doses. My blood test was about 11 am. It is the second test that has come back with this strange result.

  • Julie8363,

    FT3 is high because you are over medicated. Too much T3 might be contributing to your tinnitus too. How much Thyroid-S are you taking?

  • One 60mg tablet and a tiny nibble of one in the morning, then another tablet in the afternoon. I start feeling a bit hypo if I drop down to just the two tablets. My face starts to puff up, my tendons start to shrink and cause pain, particularly down my legs and lower back, and I get bloated and constipated. This happens very quickly really. I know I am a bit hyper as my heart rate is slightly elevated. My lifestyle is not routine, I'm either doing too much, or nothing, I can't seem to find a balance.

  • Also the tinnitus started before I started the thyroid S. normally if I am hyper, I lose my hair, it falls out all the time, but my hair is thicker than it has ever been. I was drinking a lot of coffee in last few months, very strong and black and even started drinking a lot of cold brew which is even stronger. Could this have affected things as well?

  • Julie8363,

    Coffee won't raise your FT3. I can only suggest you gradually reduce your Thyroid-S dose.

  • I have been taking Thyroid S for two years now and found it's a very fine line between being slightly over and being slightly under and the symptoms are very similar. I take all mine in one go and haven't had problems with that, before that I often forgot to take the second at a sensible time! So I would drop your overall dose by a quarter and monitor how you feel over a few weeks. If you feel worse then add it back in but if feel better then stick with thatctill you get a retest.

  • Thanks I will try that, I find taking a split dose problematic too and I often take it later than I should and that affects my sleep.

You may also like...